MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120620
Medical Device Problem Codes Material Rupture (1546); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.Conclusion: the healthcare professional reported that during a coil embolization procedure for a dural arteriovenous fistula (davf), an approach was made from the left femoral artery with a 4fr sheath.An angio catheter was advanced toward the left common carotid artery (cca).An approach was made from the right femoral vein (fv) with a 6fr sheath.A guiding catheter was inserted and advanced toward the left jugular vein (jv).From there, a tactics intermediate catheter (technocrat corporation) and an excelsior® sl-10® microcatheter (stryker) were advanced together to the left transverse sinus (ts) and embolization was started.After implanting several competitor coils, the 8mm x 24cm galaxy g3 coil (gly120824 / 30692225) was opened for the purpose of implantation.It was prepared and inserted into the microcatheter.Although the physician tried to embolize the target site, it herniated from the lesion a little bit; as a result, the physician tried to resheath the coil.It was reported that at that time, the introducer sheath did not return to its original shape even when the resheathing tool was sliding.The delivery wire was exposed midway making it difficult to resheath.As a result, the entire delivery system was removed from the patient¿s body.Subsequently, additional embolization was performed with a competitor product.After which, the 6mm x 20cm galaxy g3 coil (gly120620 / 30666675) was opened for the purpose of implant.This coil was inserted into the microcatheter.A resheathing attempt was made because the target lesion did not expand as much as the physician intended to embolize.However, the introducer sheath did not return to its original shape even when the resheathing tool was sliding.The delivery wire was exposed midway, making it difficult to resheath.Therefore, the entire delivery system was removed from the patient¿s body.The procedure was completed with competitors¿ product.It was reported that continuous flush was maintained.The products are not available to be returned.There was no report of any patient adverse event or complication.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30666675) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.With the limited information available and without the product available for analysis, the reported customer complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00133.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure for a dural arteriovenous fistula (davf), an approach was made from the left femoral artery with a 4fr sheath.An angio catheter was advanced toward the left common carotid artery (cca).An approach was made from the right femoral vein (fv) with a 6fr sheath.A guiding catheter was inserted and advanced toward the left jugular vein (jv).From there, a tactics intermediate catheter ((b)(4)) and an excelsior® sl-10® microcatheter (stryker) were advanced together to the left transverse sinus (ts) and embolization was started.After implanting several competitor coils, the 8mm x 24cm galaxy g3 coil (gly120824 / 30692225) was opened for the purpose of implantation.It was prepared and inserted into the microcatheter.Although the physician tried to embolize the target site, it herniated from the lesion a little bit; as a result, the physician tried to resheath the coil.It was reported that at that time, the introducer sheath did not return to its original shape even when the resheathing tool was sliding.The delivery wire was exposed midway making it difficult to resheath.As a result, the entire delivery system was removed from the patient¿s body.Subsequently, additional embolization was performed with a competitor product.After which, the 6mm x 20cm galaxy g3 coil (gly120620 / 30666675) was opened for the purpose of implant.This coil was inserted into the microcatheter.A resheathing attempt was made because the target lesion did not expand as much as the physician intended to embolize.However, the introducer sheath did not return to its original shape even when the resheathing tool was sliding.The delivery wire was exposed midway, making it difficult to resheath.Therefore, the entire delivery system was removed from the patient¿s body.The procedure was completed with competitors¿ product.It was reported that continuous flush was maintained.The products are not available to be returned.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 24-mar-2022.[additional information]: on 24-mar-2022, additional information was received.The information indicated that the 6mm x 20cm galaxy g3 coil did not expand as the physician had intended when it was used to embolize the target lesion.It is unclear how many times the coil had been withdrawn and repositioned, but the cerenovus sales representative thinks it was put in and out several times because it was rolled up larger than he expected.The coil was still attached to its respective delivery system when it was removed.The coil was not stretched nor damaged when it was removed.The clear tab of the introducer sheath had been pulled out and away from the re-sheathing tool at a 45-degree angle to unlock the microcoil.There was no clinically significant delay in the procedure as a result of the reported issue.E.1: initial reporter phone: (b)(6).The initial reporter email address was not provided.This is one of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00133 and 3008114965-2022-00134.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13691114
Report Number3008114965-2022-00134
Device Sequence Number4930329
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberGLY120620
Device Catalogue NumberGLY120620
Device Lot Number30666675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER).; TACTICS INTERMEDIATE CATHETER (TECHNOCRAT CORP).
Patient SexUnknown